75 yo post MP

by suzanne
(atlanta, GA, USA)

I use estrogen patches along with oral Progesterone 100 mg/day to oppose the effects of estrogen on the endometrium.
I have been on this regimen for some 35 years with no bleeding and no vaso-motor symptoms.
I would like to use less oral progesterone because of the expense. Can I go to an everyother month regimen with the oral progesterone and if so should I remain on 100 mg/day for that month. Iam concerned that I might have some bleeding. I assume that at my age the endometrium is so atrophic that I will not bleed. I know my risk of endometrial cancer is low to rare on my current regimen and want to know if decreasing the progesterone will change my risk.

Comments for 75 yo post MP

Click here to add your own comments

Nov 04, 2013
75 yo post MP
by: Wray

Hi Suzanne The progesterone is given to counter the affects of the oestrogen you’re using. Oestrogen builds the lining of the uterus, progesterone prevents a build up. If you go on an every other month regime, you will not be protected every second month. Not that the progesterone is doing much, as oral progesterone is the least effective Delivery system, "The liver and gut region removed a mean of 96 per cent of the progesterone entering these tissues", see here. You might like to see our page on HRT. To my mind it would be safer to alternate the oestrogen, or stop it altogether. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...